Pacific Journal of Mathematics

Symmetries for sums of the Legendre symbol.

Wells Johnson and Kevin J. Mitchell

Article information

Source
Pacific J. Math., Volume 69, Number 1 (1977), 117-124.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102817099

Mathematical Reviews number (MathSciNet)
MR0434936

Zentralblatt MATH identifier
0342.10003

Subjects
Primary: 10A20

Citation

Johnson, Wells; Mitchell, Kevin J. Symmetries for sums of the Legendre symbol. Pacific J. Math. 69 (1977), no. 1, 117--124. https://projecteuclid.org/euclid.pjm/1102817099


Export citation

References

  • [1] T. M. Apostol, Quadratic residues and Bernoullinumbers, Delta (Waukesha), 1 (1968/70), 21-31.
  • [2] B. C. Berndt and S. Chowla, Zero sums of the Legendre symbol, Nordisk Math. Tidskr., 22 (1974), 5-8.
  • [3] Z. I. Borevich and I. R. Shafarevich, NumberTheory, "Nauka," Moscow, (1964); English transl., Pure and Appl. Math., 20, Academic Press, New York, (1966).
  • [4] J.-P. Duport and R. Dussaud, Surla determinationen machinedes nombres
  • [5] J.-P. Duport and R. Dussaud, Sur la determination en machine du nombre h de classes d'ideaux de anneau des entiers du corps QW--p),C. R. Acad. Sci. Paris Ser A-B, 270 (1970), A129-A132.
  • [6] H. Holden, On various expressions for h, the number of properly primitive classes for a determinant --p, where p is of the form 4w + 3 and is a prime or the product of primes (Second paper), Messenger of Math., 35 (1906), 102-110.
  • [7] W. Johnson, Class numbers and the distributionof quadratic residues, Notices Amer. Math. Soc, 22 (1975), A66.
  • [8] L. Karpinski, Uber die Verteilung der quadratischen Reste, J. Reine Angew. Math., 127 (1904), 1-19.
  • [9] M. Lerch, Essais sur le calcul du nombre des classes de formes quadratiques binaires aux coefficients entiers, Acta Math., 29 (1905), 333-424.
  • [10] M. Newman, Table of the class number h(--p) forp prime, p = 3 (mod4), 101987 ^ p ^ 166807. UMT 50, Math. Comp., 23 (1969), 683.
  • [11] E. T. Ordman, Tablesof the class numbers for negative prime discriminants, UMT
  • [29] Math. Comp., 23 (1969),458.
  • [12] I. S. Slavutski, Upper bounds and numerical calculation of the number of ideal classes of real quadratic fields, Amer. Math. Soc. Trans., (2) 82 (1969), 67-71.